Tennessee, 2023Tornado and Flash Flooding in Tennessee, August 12, 2023
August 12, 2023 · NWS OHX · 43 events in 19 counties and zones
A line of thunderstorms moved through Middle Tennessee during the early afternoon hours of August 12, 2023. Damaging straight-line winds were the main hazard with this line with numerous reports received of downed trees and powerlines.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $1.6 million
- Crop damage
- None recorded
- Events
- 43
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms moved through Middle Tennessee during the early afternoon hours of August 12, 2023. Damaging straight-line winds were the main hazard with this line with numerous reports received of downed trees and powerlines. One weak tornado also occurred in Franklin, causing minor tree damage. This activity was produced a lot of lightning with notably caused a large apartment fire in Mount Juliet.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 12, 5:56 AM CST, 4 hours 2 minutes earlier.
Area forecast discussion, Aug 12, 5:56 AM CST, 4 hours 2 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
656 AM CDT Sat Aug 12 2023
...New AVIATION...
.SHORT TERM...
(Today through Sunday)
Issued at 255 AM CDT Sat Aug 12 2023
Muggy conditions were in place across Middle TN this morning. It
was quiet with mainly clear skies and patchy fog. We are looking
upstream to northern Missouri, and back to Oklahoma and Arkansas
where thunderstorms have been developing. We are expecting these
thunderstorms to move toward the Mid State as we go through the
morning hours. Short range models are varying considerably with
how well these storms hold together this morning. Given the
uncertainty, we will look to the HREF as a guide to hourly
trends. We think a few cells or small clusters will start to reach
our northwest areas shortly after daybreak. Scattered showers and
storms will then gradually spread southeastward through the
morning and into the afternoon. Since the storms will be coming
into a very muggy air mass, there will be time for heating and
destabilization. Coverage and intensity will increase as the
activity reaches areas along and east of I-65 late this morning
into the afternoon.
SPC has drawn a slight risk bubble over much of Middle TN today.
By early afternoon, cape values will exceed 3000 J/kg for much of
the area with steep low and mid level lapse rates. Precipitable
water will approach 2 inches. This will set the stage for some
very wet and windy storms. Not everybody will be impacted, but
those who do see approaching storms will want to secure things and
move indoors until the storms pass.
Outside storms, the day will be hot and humid. Heat index values
will creep just over 100 for much of the area. Most of the
thunderstorms will move off to our east by late today, so evening
plans should be in good shape other than the continued muggy air.
Additional scattered thunderstorms are expected late tonight through
Sunday as some weak impulses move overhead and weak surface
boundaries interact with the moist and unstable air. There is
nothing on the models to give confidence about specific timing or
organization of storms through Sunday, so rain chances will be
mostly in the 30 to 40 percent range. Once again, it will be hot
and humid, but nothing unusual for this time of year.
&&
.LONG TERM...
(Sunday Night through next Saturday)
Issued at 255 AM CDT Sat Aug 12 2023
Only isolated showers or storms are expected Sunday night through
midday Monday. An approaching cold front will bring increasing
storm chances Monday afternoon and evening, some possibly severe.
Before the front arrives, Monday will be hotter and still humid.
Compressional warming ahead of the front could push temps into the
mid or even upper 90s for some.
Relief will come Tuesday and Wednesday with cooler and drier air.
A mid level trough will cross the area as dry surface high
pressure comes down from the northwest. Lows will drop to the
upper 50s and low 60s with highs in the upper 70s and lower 80s.
Summer sizzle will only be taking a brief break. As heights
quickly rebound, temps will climb again late week. Some models
show the center of the big ridge from the central states shifting
to the Mid MS and TN valley for next weekend. That would mean a
very hot and mostly rain-free pattern with highs climbing well
into the 90s.
&&
.AVIATION...
(12Z TAFS)
Issued at 656 AM CDT Sat Aug 12 2023
Per continued overall short term model blending solution timing,
continued mention best two hour tempo group for shwrs/tstms impacts
at terminal sites before 13/07Z. Within these tempo groups, NWLY
gusts up to 25kts possible and up to 35-40 kts higher elevations.
High end MVFR/low VFR ceilings. Mentioned vcnty shwrs terminals
before two hour best convective window per approaching convection.
Another distinct round of convection possible after 13/07Z, but
mentioned VCTS CKV/BNA per best tstm development possible/VCSH elsewhere.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 92 74 91 76 / 50 30 40 20
Clarksville 91 74 89 75 / 50 50 30 30
Crossville 85 69 85 70 / 60 30 30 20
Columbia 92 73 91 75 / 50 30 30 10
Cookeville 87 71 87 72 / 60 40 40 30
Jamestown 86 69 85 70 / 60 40 30 30
Lawrenceburg 92 72 91 74 / 60 30 40 10
Murfreesboro 93 72 92 75 / 50 30 40 20
Waverly 89 72 90 74 / 40 50 50 20
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...13
LONG TERM....13
AVIATION.....JB Wright
In the hours before
Special weather statement, Aug 12, 8:19 AM CST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Nashville TN
919 AM CDT Sat Aug 12 2023
TNZ005-023-121500-
Stewart TN-Houston TN-
919 AM CDT Sat Aug 12 2023
...A strong thunderstorm will impact portions of Stewart and
northeastern Houston Counties through 1000 AM CDT...
At 918 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Paris Landing State Park, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dover, Erin, Tennessee Ridge, Big Rock, Cumberland City, Land Between
The Lakes, Houston County Airport and Indian Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Kentucky Lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3666 8785 3663 8785 3664 8764 3637 8759
3622 8768 3633 8797 3645 8806 3656 8803
3668 8807
TIME...MOT...LOC 1418Z 289DEG 26KT 3652 8816
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ShamburgerSpecial weather statement, Aug 12, 9:00 AM CST, 58 minutes before
Special Weather Statement
National Weather Service Nashville TN
1000 AM CDT Sat Aug 12 2023
TNZ005-006-023-025-121530-
Stewart TN-Dickson TN-Montgomery TN-Houston TN-
1000 AM CDT Sat Aug 12 2023
...Strong thunderstorms will impact portions of northwestern Dickson,
Montgomery, Stewart and Houston Counties through 1030 AM CDT...
At 959 AM CDT, Doppler radar was tracking a large cluster of strong
thunderstorms along a line extending from Woodlawn to Dover to Erin.
Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clarksville, Dover, Erin, Tennessee Ridge, Big Rock, Vanleer,
Cumberland City, Slayden, Palmyra, Woodlawn, Land Between The Lakes,
Indian Mound and Cunningham.
This includes Interstate 24 between mile markers 1 and 17.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3666 8785 3663 8785 3664 8712 3656 8714
3655 8712 3646 8712 3644 8715 3642 8715
3643 8717 3641 8718 3641 8721 3635 8728
3631 8730 3614 8749 3620 8759 3620 8763
3635 8798 3645 8806 3656 8803 3668 8807
TIME...MOT...LOC 1459Z 260DEG 29KT 3650 8753 3647 8794 3627 8756
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ShamburgerSpecial weather statement, Aug 12, 9:33 AM CST, 25 minutes before
Special Weather Statement
National Weather Service Nashville TN
1033 AM CDT Sat Aug 12 2023
TNZ005-006-023>025-057-121630-
Hickman TN-Stewart TN-Dickson TN-Humphreys TN-Montgomery TN-
Houston TN-
1033 AM CDT Sat Aug 12 2023
...Strong thunderstorms will impact portions of western Dickson,
Montgomery, Stewart, Houston, Humphreys and northwestern Hickman
Counties through 1130 AM CDT...
At 1033 AM CDT, Doppler radar was tracking strong thunderstorms
along a line extending from near Dover to New Johnsonville. Movement
was east at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clarksville, Dickson, Waverly, Camden, Dover, Erin, New Johnsonville,
McEwen, Tennessee Ridge, Hurricane Mills, Big Rock, Charlotte,
Vanleer, Cumberland City, Slayden, Palmyra, Woodlawn, Pinewood, Land
Between The Lakes and Houston County Airport.
This includes the following highways...
Interstate 40 between mile markers 153 and 170.
Interstate 24 between mile markers 5 and 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3653 8803 3664 8805 3659 8714 3640 8722
3635 8728 3590 8741 3589 8793 3594 8793
3595 8801 3597 8802 3603 8800 3612 8792
3617 8792 3622 8795 3631 8796 3645 8806
TIME...MOT...LOC 1533Z 262DEG 39KT 3647 8781 3596 8806
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ShamburgerSpecial weather statement, Aug 12, 9:58 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
1058 AM CDT Sat Aug 12 2023
TNZ007-008-026-027-121630-
Robertson TN-Davidson TN-Cheatham TN-Sumner TN-
1058 AM CDT Sat Aug 12 2023
...A strong thunderstorm will impact portions of northern Davidson,
southwestern Sumner, northeastern Cheatham and southern Robertson
Counties through 1130 AM CDT...
At 1057 AM CDT, Doppler radar was tracking a strong thunderstorm
over Coopertown, or 9 miles southwest of Springfield, moving
southeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Springfield, Ashland City, Madison, Hendersonville, Goodlettsville,
White House, Millersville, Greenbrier, Coopertown, Lakewood,
Ridgetop, Hermitage, Old Hickory, Joelton, Pleasant View, Whites
Creek, Cottontown and Beaman Park.
This includes the following highways...
Interstate 40 near mile marker 219.
Interstate 65 between mile markers 86 and 111.
Interstate 24 between mile markers 22 and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
Middle Tennessee.
&&
LAT...LON 3626 8712 3654 8703 3650 8652 3615 8662
TIME...MOT...LOC 1557Z 283DEG 35KT 3639 8699
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
ShamburgerEvent by event
28 thunderstorm wind, 6 funnel cloud, 5 lightning, 3 flash flood, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, Cheatham
- When
- August 12, 9:58 AM CST
- Where
- Cheatham County, 0.82 mi SSE of Sycamore
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 36.309, -87.044
Severe thunderstorm winds downed trees across Highway 49 in Ashland City. Damages are a rough estimate.
Flash Flood, Stewart
- When
- August 12, 10:00 AM CST to 11:00 AM CST
- Where
- Stewart County, 6.5 mi SE of Ft Henry to 6.05 mi WSW of Dover
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 36.411, -87.940
Heavy rain in the Dover area caused Taylors Chapel Road and Upper Standing Rock Road to flood and become impassable. Damages are not known.
Flash Flood, Stewart
- When
- August 12, 10:00 AM CST to 11:00 AM CST
- Where
- Stewart County, 1.27 mi NW of Dover to 1.05 mi N of Dover
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 36.494, -87.845
Heavy rain in the Dover area flooded some secondary roadways, including Spring Street and Castle Lane, rendering them impassable. Damages are not known.
Lightning, Robertson
- When
- August 12, 10:10 AM CST
- Where
- Robertson County, 2 mi S of Greenbrier
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 36.401, -86.800
A tree was struck by lightning about two miles south of Greenbrier. This caused the tree to fall onto a transformer and cause power outages in the area. Damages are a rough estimate.
Thunderstorm Wind, Dickson
- When
- August 12, 10:12 AM CST
- Where
- Dickson County, 0.5 mi SSW of Dickson
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 36.073, -87.383
Severe thunderstorm winds snapped two trees along Myatt Street in downtown Dickson. Numerous other fallen trees were also reported in the city with some falling on top of homes. Damages are a rough estimate.
Lightning, Robertson
- When
- August 12, 10:12 AM CST
- Where
- Robertson County, 0.89 mi NW of Springfield
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.510, -86.890
Lightning struck and brought down a tree near Springfield. Damages are a rough estimate.
Thunderstorm Wind, Robertson
- When
- August 12, 10:15 AM CST
- Where
- Robertson County, 1.66 mi W of Ridgeton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.398, -86.800
Estimated 60 mph winds occurred with a severe thunderstorm south of Greenbrier.
Thunderstorm Wind, Robertson
- When
- August 12, 10:20 AM CST
- Where
- Robertson County, 2.24 mi W of Baggettsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Newspaper
- Coordinates
- 36.476, -86.760
Severe thunderstorm winds downed several trees and powerlines across Highway 76 near Greenbrier. Damages are a rough estimate.
Thunderstorm Wind, Davidson
- When
- August 12, 10:20 AM CST
- Where
- Davidson County, 0.29 mi S of Whites Creek
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 36.266, -86.830
Severe thunderstorm winds downed several trees in Whites Creek. Damages are a rough estimate.
Thunderstorm Wind, Dickson
- When
- August 12, 10:22 AM CST
- Where
- Dickson County, 1.83 mi WSW of White Bluff
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.107, -87.249
Severe thunderstorm winds downed trees along Highway 70 which blocked the roadway between Dickson and Charlotte. Damages are a rough estimate.
Thunderstorm Wind, Hickman
- When
- August 12, 10:22 AM CST
- Where
- Hickman County, 1.35 mi ESE of Wrigley
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 35.890, -87.329
Severe thunderstorm winds uprooted a large tree and downed powerlines on McFarlin Road near Bon Aqua. Damages are a rough estimate.
Thunderstorm Wind, Dickson
- When
- August 12, 10:25 AM CST
- Where
- Dickson County, 1.62 mi NE of Colesburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 36.086, -87.329
Severe thunderstorm winds downed a tree along Hurt Lane in Dickson. Damages are a rough estimate.
Thunderstorm Wind, Cheatham
- When
- August 12, 10:25 AM CST
- Where
- Cheatham County, 1.06 mi E of Kingston Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.102, -87.101
Severe thunderstorm winds downed a tree in Kingston Springs. Damages are a rough estimate.
Funnel Cloud, Davidson
- When
- August 12, 10:28 AM CST
- Where
- Davidson County, 2.17 mi SW of Linton
- Reported by
- Social Media
- Coordinates
- 36.010, -87.050
Multiple social media users reported a funnel cloud in the Pasqo area.
Thunderstorm Wind, Hickman
- When
- August 12, 10:30 AM CST
- Where
- Hickman County, 2.18 mi NNE of Primm Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 35.848, -87.253
Severe thunderstorm winds downed a tree in Primm Springs. Damages are a rough estimate.
Flash Flood, Montgomery
- When
- August 12, 10:30 AM CST to 11:30 AM CST
- Where
- Montgomery County, 3.1 mi ESE of St Bethlehem to 3.14 mi ESE of St Bethlehem
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 36.560, -87.250
Heavy rain in the Clarksville area caused flooding along Interstate 24 near exit 8, forcing the closure of one lane. Damages are not known.
Thunderstorm Wind, Williamson
- When
- August 12, 10:32 AM CST
- Where
- Williamson County, 0.89 mi NW of Lampley Store
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 35.910, -87.160
Severe thunderstorm winds resulted in fallen trees and scattered power outages in the Fairview area. Damages are a rough estimate.
Thunderstorm Wind, Williamson
- When
- August 12, 10:37 AM CST
- Where
- Williamson County, 1.73 mi SW of Fairview
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 35.959, -87.138
Severe thunderstorm winds downed a tree along Highway 100 near Whippoorwill Hill which blocked both lanes of traffic. Damages are a rough estimate.
Lightning, Davidson
- When
- August 12, 10:37 AM CST
- Where
- Davidson County, 0.56 mi W of Madison
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 36.250, -86.780
Lightning struck a house in Inglewood, causing a fire. No injuries were known, and no information was provided on the extent of damages.
Thunderstorm Wind, Davidson
- When
- August 12, 10:42 AM CST
- Where
- Davidson County, 0.9 mi NW of Nashville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Social Media
- Coordinates
- 36.180, -86.791
Severe thunderstorm winds caused a tree to fall on top of a house in the 1600 Block of 5th Avenue in northwest Nashville. Damages are a rough estimate.
Thunderstorm Wind, Sumner
- When
- August 12, 10:44 AM CST
- Where
- Sumner County, 1.34 mi E of Hendersonville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 36.281, -86.596
An estimated 60 mph wind gust occurred with a severe thunderstorm in the Indian Lake area of Hendersonville.
Thunderstorm Wind, Davidson
- When
- August 12, 10:45 AM CST
- Where
- Davidson County, 2.32 mi ESE of Brentwood
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.017, -86.742
Severe thunderstorm winds downed a tree in the Williams Grove area of Brentwood. Damages are a rough estimate.
Thunderstorm Wind, Maury
- When
- August 12, 10:45 AM CST
- Where
- Maury County, 1.05 mi W of Hampshire
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 35.600, -87.319
Severe thunderstorm winds downed a very large tree along Dry Fork Road near Mount Pleasant. Damages are a rough estimate.
Thunderstorm Wind, Williamson
- When
- August 12, 10:47 AM CST
- Where
- Williamson County, 0.95 mi NE of Ewingville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Social Media
- Coordinates
- 35.931, -86.861
Severe thunderstorm winds downed several trees near The Factory at Franklin along Liberty Pike. One of these fallen trees crushed a shed. Damages are a rough estimate.
Tornado, Williamson
- When
- August 12, 10:47 AM CST to 10:50 AM CST
- Where
- Williamson County, 1.37 mi NE of Ewingville to 0.55 mi WSW of Mudsink
- Rating
- EF0
- Path length
- 1.85 mi
- Path width
- 40 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.934, -86.853
A brief, weak EF0 tornado touched down 1.2 miles northeast of downtown Franklin and moved southeast before lifting near Highway 96 at Royal Oaks Boulevard. The main damage was numerous trees being blown down along the intermittent damage path with some falling onto homes. A few homes suffered minor roof and exterior damage near the beginning of the path between Sycamore Drive and Chestnut Lane, and some businesses had minor roof and exterior damage along Highway 96. Maximum winds with this tornado were estimated 75 mph. Damages are a rough estimate.
Funnel Cloud, Williamson
- When
- August 12, 10:47 AM CST
- Where
- Williamson County, 2.35 mi NW of Mallorys
- Reported by
- Trained Spotter
- Coordinates
- 35.977, -86.825
A funnel cloud was reported about two miles north of downtown Franklin along Highway 31.
Lightning, Davidson
- When
- August 12, 11:00 AM CST
- Where
- Davidson County, 0.89 mi SW of Berryville
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 36.190, -86.640
Lightning struck a home in Hermitage, causing it to catch on fire. No injuries were reported, and the extent of damages was not known.
Lightning, Wilson
- When
- August 12, 11:02 AM CST
- Where
- Wilson County, 1.76 mi S of Mt Juliet
- Injuries
- 0 direct, 1 indirect
- Property damage
- $1.0 million
- Reported by
- Social Media
- Coordinates
- 36.175, -86.520
Lightning struck the 400 building at the Glass Creek Apartments in Mount Juliet. A fire began on the roof and quickly spread. The residents of all 24 units were safely evacuated, but one firefighter was critically injured when a part of the building collapsed. The 400 building was a total loss. Damages are a rough estimate.
Funnel Cloud, Wilson
- When
- August 12, 11:03 AM CST
- Where
- Wilson County, 0.89 mi SW of Suggs Creek
- Reported by
- Social Media
- Coordinates
- 36.110, -86.510
Facebook video showed a funnel cloud near Rural Hill.
Thunderstorm Wind, Wilson
- When
- August 12, 11:04 AM CST to 11:06 AM CST
- Where
- Wilson County, 1.67 mi W of Vesta
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 36.069, -86.450
Severe thunderstorm winds downed trees and powerlines along Couchville Pike near Gladeville. One of these trees fell on top of a home. Damages are a rough estimate.
Thunderstorm Wind, Rutherford
- When
- August 12, 11:12 AM CST
- Where
- Rutherford County, 1.74 mi NE of Mona
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Employee
- Coordinates
- 36.000, -86.402
Severe thunderstorm winds downed two trees across Powells Chapel Road near Walterhill. Damages are a rough estimate.
Thunderstorm Wind, Marshall
- When
- August 12, 11:16 AM CST
- Where
- Marshall County, 0.42 mi E of Chapel Hill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 35.629, -86.692
Severe thunderstorm winds downed several trees in the Chapel Hill area. Damages are a rough estimate.
Thunderstorm Wind, Bedford
- When
- August 12, 11:27 AM CST
- Where
- Bedford County, 0.69 mi N of Wheel
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 35.490, -86.630
Severe thunderstorm winds caused roof damage to a barn in Wheel. Damages are a rough estimate.
Thunderstorm Wind, Cannon
- When
- August 12, 11:30 AM CST
- Where
- Cannon County, Readyville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Social Media
- Coordinates
- 35.830, -86.180
Severe thunderstorm winds downed a tree onto a home which destroyed the back porch and carport. Damages are a rough estimate.
Funnel Cloud, Bedford
- When
- August 12, 11:31 AM CST
- Where
- Bedford County, 3.45 mi N of Deason
- Reported by
- Social Media
- Coordinates
- 35.650, -86.430
Social media users reported a funnel cloud along the Rutherford and Bedford county line.
Thunderstorm Wind, Cannon
- When
- August 12, 11:32 AM CST
- Where
- Cannon County, 0.35 mi E of Auburntown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Social Media
- Coordinates
- 35.950, -86.094
Severe thunderstorm winds downed five mature trees in Auburntown with one falling onto a home, causing moderate damage. Damages are a rough estimate.
Funnel Cloud, Dekalb
- When
- August 12, 11:37 AM CST
- Where
- Dekalb County, 0.56 mi W of Liberty
- Reported by
- Social Media
- Coordinates
- 36.000, -85.980
Social media users reported a funnel cloud near Liberty.
Thunderstorm Wind, Bedford
- When
- August 12, 11:45 AM CST
- Where
- Bedford County, 2.31 mi NNE of Gray
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 35.530, -86.402
Severe thunderstorm winds downed a tree across Horse Mountain Road near Shelbyville. Damages are a rough estimate.
Funnel Cloud, Bedford
- When
- August 12, 11:50 AM CST
- Where
- Bedford County, 1.32 mi ENE of Singleton
- Reported by
- Social Media
- Coordinates
- 35.440, -86.360
Social media users reported a rapidly rotating funnel cloud southeast of Shelbyville.
Thunderstorm Wind, Warren
- When
- August 12, 11:50 AM CST
- Where
- Warren County, Centertown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 35.720, -85.920
Severe thunderstorm winds downed a large tree in Centertown, blocking a road. Damages are a rough estimate.
Thunderstorm Wind, Warren
- When
- August 12, 12:20 PM CST
- Where
- Warren County, 0.56 mi E of Irving College
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Social Media
- Coordinates
- 35.580, -85.710
Severe thunderstorm winds downed a tree and destroyed a shed in Irving College. Damages are a rough estimate.
Thunderstorm Wind, White
- When
- August 12, 12:25 PM CST
- Where
- White County, 1.32 mi ENE of Bon Air
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 35.940, -85.360
Severe thunderstorm winds downed trees and powerlines across eastern and southeastern White County. Damages are a rough estimate.
Thunderstorm Wind, Fentress
- When
- August 12, 12:55 PM CST
- Where
- Fentress County, 0.69 mi N of Clarkrange
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.190, -85.020
Severe thunderstorm winds downed a tree across a road in Clarkrange. Damages are a rough estimate.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flood in Pennsylvania, August 12, 2023$796,000 · EF1 · 60 events
- Tornado and Flash Flooding in Ohio, August 12, 2023$457,000 · EF1 · 31 events
- Tornadoes and Flash Flooding in Kentucky, August 12, 2023$260,000 · EF1 · 8 events
- Tornadoes and Hail in Ohio, August 12, 2023$86,000 · EF1 · 28 events
- Tornado in Ohio, August 12, 2023$250,000 · EF1 · 1 event
- Damaging Winds in Georgia, August 12, 2023$69,000 · 58 kt wind · 50 events
- Tornado and Hail in New York, August 12, 2023$90,000 · EF0 · 38 events
- Tornado and Damaging Winds in Pennsylvania, August 12, 2023$126,000 · EF1 · 6 events
- Excessive Heat in Georgia, August 12 to 14, 202378 events
- Flash Flooding and Damaging Winds in New Mexico, August 12 to 13, 2023$80,000 · 60 kt wind · 7 events
- Wildfire in Colorado, August 12 to 31, 2023$100,000 · 1 event
- Hail and Damaging Winds in Pennsylvania, August 12, 2023$43,000 · 1 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1108897, 1108900, 1108901, 1108857, 1108858, 1108911, 1108852, 1108853, 1108854, 1108859, 1108898, 1108860, 1108861, 1108906, 1108866, 1108902, 1108867, 1108862, 1108912, 1108855, 1108856, 1108863, 1108899, 1108864, 1108865, 1108904, 1108913, 1108910, 1108903, 1108872, 1108876, 1108879, 1108881, 1108891, 1108907, 1108890, 1108905, 1108893, 1108909, 1108914, and more.